MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the preloaded multifocal intraocular lens (iol) was fully implanted in the patient¿s right eye, it was noticed that the lens was scratched from the inserter.The lens was subsequently removed and replaced during the same procedure without any harm to the patient.No unplanned interventions, such as incision enlargement, sutures, or vitrectomy, and no medication or medical attention beyond the standard care was required.There was no delay in the procedure.Daily activities were not significantly affected.Directions for use were followed.The patient is fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Section a4: weight: unknown/not provided section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information; however, no additional information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information received: additional information was received which reported that it was unknown if the damaged, scratched lens was due to use error.It was reported that the cartridge did not touch the eye.The procedure was completed with a backup lens of different model and diopter (ar40e, 17.5 diopter).It was reported that the device did not cause or contribute to the event.No further information was provided.The product was received for evaluation.The following fields were updated accordingly: section d9: device available for evaluation? yes section d9: date returned to manufacturer: nov 17, 2025 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification was performed on the suspect product and found the plunger rod fully retracted with viscoelastic residue observed throughout the cartridge.The cartridge tip and cartridge were damaged.No issues were identified with the lens module, device assembly, plunger rod, and plunger rod advancement.No lens was received for evaluation.No further evaluation was performed.The complaint issue was not identified during product evaluation as no lens was received for evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23560233
Report Number3012236936-2025-000296
Device Sequence Number10114199
Product Code MFK
UDI-Device Identifier05050474810747
UDI-Public(01)05050474810747(17)280512
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite